MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PROFILE; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION PROFILE; SNARE, FLEXIBLE
Model Number M00562551
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a profile small oval flexible snare was used in the bile duct for stent removal during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.During the stent removal procedure, the snare loop broke.The procedure was completed with another snare.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Note: it was reported that the physician went to do a stent pull with a profile snare.However, per the instructions for use (ifu), the single-use polypectomy snares are indicated for use in the removal and cauterization of diminutive polyps, sessile polyps, and pedunculated polyps.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of loop broken.Block h10: (product investigation) one profile snare was received for analysis.The loop was not returned.Visual analysis of the returned device noted that the working length was kinked in the distal side and loop was detached from the device (the loop was not returned) which was confirmed under microscope.It was also noted that the loop cannula had evidence of torque marks (evidence of the loop was attached to the device).In the photo, it was possible to see a segment of the loop detached inside of the body.Functional evaluation of the returned device could not be performed due to the condition of the returned complaint device.The reported event of "loop detached" was confirmed since the device's loop was detached from the device and not returned.It was reported that the snare was used to remove a stent during the procedure.Therefore, this device was not used in a manner consistent with the instructions for use (ifu)/label.The ifu cites:"the single-use polypectomy snares are indicated for use endoscopically for the removal and or cauterization of diminutive polyps, sessile polyps, pedunculated polyps and tissue from within the gastrointestinal tract." this may have resulted in the reported event.Based on the analysis of the returned device and the information available, the code selected as the most probable cause is unintended use error caused or contributed to event.This code was selected since an interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a profile small oval flexible snare was used in the bile duct for stent removal during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2021.During the stent removal procedure, the snare loop broke.The procedure was completed with another snare.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.Note: it was reported that the physician went to do a stent pull with a profile snare.However, per the instructions for use (ifu), the single-use polypectomy snares are indicated for use in the removal and cauterization of diminuitive polyps, sessile polyps, and pedunculated polyps.

Brand Name
PROFILE
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13125005
Report Number3005099803-2021-08091
Device Sequence Number4627421
Product Code FDI
UDI-Device Identifier08714729156659
UDI-Public08714729156659
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2024
Device Model NumberM00562551
Device Catalogue Number6255
Device Lot Number0027665019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/31/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown